MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX F16NRE DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER

OGDEN MANUFACTURING PLANT OPTIFLUX F16NRE DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER
Model Number 0500306E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility biomedical technician reported a dialyzer blood leak that occurred during a patient¿s hemodialysis (hd) treatment.Follow up revealed that the blood leak occurred towards the end of treatment, and the leak was reported to be internal.The blood leak was visually observed in the dialyzer.The machine, a fresenius 2008t, alarmed appropriately with a blood leak alert.A blood leak test strip was used to test for the presence of blood, and it tested positive.Medisystems bloodlines were used for the treatment.There was no reported damage identified on the dialyzer.After the machine alarmed, treatment was halted, and the patient¿s blood was not returned.The patient¿s estimated blood loss (ebl) could not be provided.It was confirmed there was no patient injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event.As the leak occurred towards the end of the treatment, the patient was not re-setup with new supplies and did not complete their treatment.There were no adverse effects due to the incomplete treatment.Following the event, the machine was pulled from service for evaluation.Upon completion of the inspection, it was confirmed there was nothing wrong with the machine.The machine was subsequently returned to service.The dialyzer was not available for manufacturer evaluation; it was reported that the device would be discarded.
 
Additional Manufacturer Narrative
Plant investigation: the reported complaint was not confirmed as the complaint device was not returned for manufacturer evaluation.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was conducted by the manufacturer.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.A definitive conclusion regarding the complaint incident cannot be reached without physical examination of the actual device.Therefore, the complaint is not confirmed.

Brand Name
OPTIFLUX F16NRE DIALYZER FINISHED ASSY
Common Device Name
DIALYZER, CAPILLARY, HOLLOW FIBER
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
MDR Report Key9890447
Report Number1713747-2020-00083
Device Sequence Number3267665
Product Code FJI
UDI-Device Identifier00840861100071
UDI-Public00840861100071
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K043244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number0500306E
Device Catalogue Number0500306E
Device Lot Number19DU01001
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 03/13/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date03/27/2020
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008T MACHINE.